Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 32, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Jun 14, 2019, 3:12 AM CDT. It took effect at Jun 14, 2019, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2019, 3:12 AM CDT (08:12 UTC)
- In effect from
- Jun 14, 2019, 1:00 PM CDT
- Expired
- Jun 14, 2019, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
808 WHUS73 KMKX 140812 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 312 AM CDT Fri Jun 14 2019 ...GUSTY SOUTH TO SOUTHWEST WINDS TODAY... LMZ643>646-141615- /O.EXT.KMKX.SC.Y.0058.190614T1400Z-190614T1800Z/ /O.NEW.KMKX.GL.W.0032.190614T1800Z-190614T2300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 312 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect from 1 PM this afternoon to 6 PM CDT this evening. The Small Craft Advisory is now in effect from 9 AM this morning to 1 PM CDT this afternoon. * WINDS: South to southwest at 15 to 25 knots increasing to 20 to 25 knots with gusts to 35 knots this afternoon. * WAVES: 1 to 2 feet building to 3 to 5 feet. Highest waves towards Sheboygan and open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ DDV www.weather.gov/mkx
3 follow-up statements
040 WHUS73 KMKX 141440 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 940 AM CDT Fri Jun 14 2019 ...GUSTY SOUTH TO SOUTHWEST WINDS TODAY... LMZ643>646-141800- /O.CON.KMKX.SC.Y.0058.000000T0000Z-190614T1800Z/ /O.CON.KMKX.GL.W.0032.190614T1800Z-190614T2300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 940 AM CDT Fri Jun 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... * WINDS: South to southwest at 15 to 25 knots increasing to 20 to 25 knots with gusts to 35 knots this afternoon. * WAVES: 1 to 2 feet building to 3 to 5 feet. Highest waves towards Sheboygan and open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/mkx
613 WHUS73 KMKX 141755 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1255 PM CDT Fri Jun 14 2019 ...GUSTY SOUTH TO SOUTHWEST WINDS TODAY... LMZ643>646-142300- /O.EXP.KMKX.SC.Y.0058.000000T0000Z-190614T1800Z/ /O.CON.KMKX.GL.W.0032.190614T1800Z-190614T2300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1255 PM CDT Fri Jun 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The Small Craft Advisory will be upgraded to a Gale Warning at 1 PM CDT this afternoon. * WINDS: South to southwest at 15 to 25 knots increasing to 20 to 25 knots with gusts to 35 knots this afternoon. * WAVES: 1 to 2 feet building to 3 to 5 feet. Highest waves towards Sheboygan and open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/mkx
823 WHUS73 KMKX 142011 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 311 PM CDT Fri Jun 14 2019 ...GUSTY SOUTH TO SOUTHWEST WINDS TODAY... LMZ643>646-150400- /O.CON.KMKX.GL.W.0032.000000T0000Z-190614T2300Z/ /O.NEW.KMKX.SC.Y.0059.190614T2300Z-190615T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 PM CDT Fri Jun 14 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 7 AM CDT Saturday. * WINDS: South to southwest at 20 to 25 knots with gusts to 35 knots this afternoon. Winds decrease this evening to 15 to 20 knots with gusts to 25 knots. * WAVES: 1 to 2 feet building to 3 to 5 feet. Highest waves towards Sheboygan and open waters. Waves decrease overnight to 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jun 14, 12:42 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 12:42 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1242 AM CDT Fri Jun 14 2019
.UPDATE...
Could see a few sprinkles in the west or northwest forecast area
toward daybreak, but otherwise it looks quiet overnight. The
forecast looks on track for the remainder of the night.
&&
.AVIATION(06Z TAFS)...
VFR conditions will continue through the night. There will be a
chance for rain showers today, though mainly north of a Wisconsin
Dells to West Bend line, and also toward the WI/IL border. A
better chance for showers will come tonight, mainly from Madison
and Milwaukee southward. Could be a little thunder tonight as
well. Some lower ceilings are expected with the arrival of the
deeper moisture and better forcing tonight.
It will be a windy Friday, especially if the sun is able to pop
out at all. Places that experience better mixing could have gusts
approach 40 knots in the afternoon. Held off on a mention of low
level wind shear in the TAFs for Fri night, as it seems winds at
the surface will remain elevated.
&&
.PREV DISCUSSION... (Issued 845 PM CDT Thu Jun 13 2019)
UPDATE...Going forecast for tonight in good shape.
PC
MARINE...Have hoisted a Small Craft Advisory from 10 AM Friday
through 1 AM Friday night. This is due to a tightening pressure
gradient associated with low pressure passing to our north and
high pressure shifting off to our southeast. Southwest winds will
become quite gusty. At this time any gale gusts would be isolated
with greater confidence in more widespread small craft conditions,
thus held off on the Gale Watch idea for the nearshore. More stable
conditions in open waters should keep gusts below gale levels there.
PC
PREV DISCUSSION... (Issued 555 PM CDT Thu Jun 13 2019)
UPDATE...
No changes to the short term forecast. The diurnal CU is slowly
dissipating. A clear and cool night is on tap.
AVIATION(00Z TAFS)...
VFR conditions are expected through the TAF period. Look for winds
to diminish quickly toward sunset, then veer to the west this
evening and southwest toward 12z Friday. A tight pressure gradient
develops on Friday as low pressure approaches from the west while
high pressure sits to the southeast. This will bring strong
southwest winds later Friday morning and afternoon...at times
gusting to near 35 kts. Those winds will settle down Friday
evening. Clouds will increase Friday morning with a small chance
of showers to the north of Milwaukee and Madison.
PREV DISCUSSION... (Issued 339 PM CDT Thu Jun 13 2019)
SHORT TERM...
Tonight And Friday...Forecast Confidence Is Medium To High.
Visible satellite imagery today has a good depiction of the low
over OH/MI as it continues to push east away from the area. High
pressure to our S/SW moves into IL/IN overnight and we can expect
winds to gradually taper off. There might be just enough of a
breeze to prevent temps from falling too far tonight, but did end
up nudging down lows slightly. It'll be another cool start for
Friday, with temps in the low to mid 40s.
A quick moving system dropping out of the ND/northern MN region
into northern Wisconsin will cause an increase in PVA coupled
with WAA, and could trigger a few isolated light showers after
sunrise. We'll still have some drier in the lower levels to
contend with, but think the forcing and moisture advection aloft
should allow for some light rain, and have nudged PoPs up
slightly across the northern half of the area.
The LLJ ramps up tomorrow, with speeds between 40-55kts, and with
winds out of the SW we can expect good mixing, with some of those
stronger winds reaching the surface. Think that guidance could be
under doing the winds a bit, and nudged speeds and gusts up
slightly, which would bring gusts to between 30 to 35 mph for
tomorrow afternoon.
Lapse rates steepen just enough that there is a sliver of MUCAPE,
and a few thunderstorms are possible in the afternoon for the
northern half of the area. One benefit of the stronger SW winds is
that temps on Friday end up almost 10 degrees warmer than today,
with highs in the mid 70s.
Friday Night Through Sunday Night...Forecast Confidence Is Medium.
Models are in general agreement with trends for this period,
though they disagree with details at times. Steady warm air
advection continues Friday night, keeping overnight lows mild
across the area. Kept some chances for showers or a few storms in
this pattern, though it may end up being dry.
It appears that a cold front will sag south/southwest across
Wisconsin Saturday, pushing quickly southward across Lake Michigan
first, with the front trailing over land areas. By 00Z Sunday, the
front should be almost south of the Illinois border. Chances for
showers and some storms will continue, with higher chances in the
afternoon with more deep moisture low level frontogenesis with the
front moving through the area. Highs in the middle 70s well inland
look reasonable, before winds shift off the lake with the front
and bring in much cooler temperatures during the afternoon.
Models indicate that the weak low pressure system may move along
the stalled frontal boundary just south of the area Saturday night
into Sunday. Some models are showing a modest 500 mb shortwave
trough moving through this area as well. Any low level jet
influence should remain south and east of the area Saturday night.
Models try to develop showers and thunderstorms over northern
Illinois near the frontal boundary Saturday night and linger into
Sunday, though there is some variation with how far south this
boundary is located. There is also more showers and storms
possible with the 850 mb frontogenesis over and to the northwest
of the area Saturday night.
Kept likely PoPs for showers and storms in the southern portions
of the area Saturday evening, slowly dropping overnight into
Sunday morning as drier air moves into the area from the
northeast. At this time, it appears that any mean layer or
elevated CAPE will be rather tall and skinny, with modest at best
middle level lapse rates and deep layer bulk shear. So, not
expecting a severe risk at this point for Saturday into Saturday
night. It should be somewhat humid Saturday, before the front
moves through.
Things should dry out later Sunday into Sunday night, as north to
northeast winds continue to bring dry air into the area.
Temperatures should be on the cool side once again.
LONG TERM...
Monday Through Thursday...Forecast Confidence Is Medium.
High pressure should bring relatively quiet weather for Monday
into most of Tuesday. Temperatures should remain in the lower to
middle 70s, with cooler values near the lake.
Still a fair amount of uncertainty with the system for Wednesday
into Thursday across the region. The GFS/ECMWF continue to bring
steady warm air and moisture advection into the region during this
time, bringing warmer and more humid conditions. It appears that
showers and storms would increase in probability for Thursday, as
a cold front approaches the region. Still a fair amount of detail
differences to be worked out, so leaned on blended model PoPs and
temperatures for now.
AVIATION(21Z TAF UPDATES)...
The gusty NW winds begin to taper off tonight, as high pressure
passes to the south of the area. Winds become more W/SW tonight
into Friday morning, as a system approaches the area. Stronger
winds move in aloft during the afternoon hours, and this will
result in gusty SW winds with speeds of 25 to 30 knots. Clouds
increase towards the end of the period but cigs/vis stay in VFR.
MARINE...
Breezy conditions continue in our nearshore waters, and we'll
keep the Small Craft Advisory in effect until 6 pm tonight. Winds
then begin to weaken overnight, as high pressure passes to the
south of the area. A quick moving low pressure system enters
central WI on Friday, and winds are expected to ramp back up with
gusts up to 30kts out of the SW. Another Small Craft Advisory
will be needed for Friday, but think that winds in the open
waters remain below gales. Isolated showers and storms are
possible Friday afternoon through the overnight hours.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 10 AM this morning to 1 AM CDT
Saturday for LMZ643>646.
&&
Update...DDV
Tonight/Saturday and Aviation/Marine...Stumpf
Saturday Night through Friday...WoodHazardous weather outlook, Jun 13, 8:36 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 836 PM CDT Thu Jun 13 2019 WIZ046-047-051-052-056>060-062>072-150145- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 836 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Friday afternoon into Sunday, with the best chances later Saturday into Saturday evening. More storms are possible at times Tuesday afternoon into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-150145- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 836 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect Friday from 10 AM through 1 AM Friday night, as winds become southwesterly and gust to around 30 knots. Thunderstorms are possible at times from Friday afternoon into Sunday, with the best chances later Saturday into Saturday evening. More storms are possible at times Tuesday afternoon into Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-150145- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 836 PM CDT Thu Jun 13 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southwest gusts to around 30 knots are expected Friday. Thunderstorms are possible at times over the south half of the lake from Friday afternoon into Sunday, with the best chances later Saturday into Saturday evening. More storms are possible at times over the south half of the lake Tuesday afternoon into Thursday. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:35 PM CDT | Small Craft Advisory | MKX | 16 hr | |
| Jun 14, 3:11 PM CDT | Small Craft Advisory | MKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.